MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220DIEC-SP
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, when the 840 ventilator was turned on, the unit generated a beeping sound and the screen would not turn on.It was also reported that the unit would not stop beeping.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found the unit generated a beeping sound and the screen would not turn on.The sp replaced the gui (graphical user interface) cpu (central processing unit) along with backlight inverter to resolve the issue.The ventilator passed all testing per manufacturer specifications at the time of service.The ai pcb (artificial intelligence printed circuit board) was returned to medtronic for further evaluation.A visual inspection was carried out and no anomalies were observed.The pcb was attached in the failure investigation test ventilator and generated a ventilator inoperative condition.The fault was isolated to the integrated circuit, component u31.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, when the 840 ventilator was turned on, the unit generated a beeping sound and the screen would not turn on.It was also reported that unit would not stop beeping.The ventilator was not in use on a patient at the time of the event.Reportability reassessed base on the product analysis findings.
 
Additional Manufacturer Narrative
Device code a1408 removed.Correction to h3: device evaluation summary: it was reported on the initial medwatch report that an analog (ai) printed circuit board (pcb) was returned and associated with the reported complaint.After additional investigation, it was determined that that was incorrect.The ai pcb was unrelated to the repair on complaint ventilator.The investigation summary has been corrected as follows.Medtronic conducted an investigation based upon all information received.It was reported that, when the 840 ventilator was turned on, the unit generated a beeping sound and the screen would not turn on.It was also reported that the unit would not stop beeping.The device was available for evaluation.The service personnel (sp) inspected the ventilator and found the unit generated a beeping sound and the screen would not turn on.The sp replaced the gui (graphical user interface) cpu (central processing unit) along with backlight inverter to resolve the issue.The ventilator passed all testing per manufacturer specifications at the time of service.One gui pcb was returned for failure investigation.It was attached to the test ventilator and powered up.It failed post and generating a gui inop condition.The gui display was blank and inoperative.Further investigation isolated the fault to the vga controller, reference designator u34.Those vga controller devices are now obsolete.The xena i pcb was superseded by xena ii pcb.The likely cause of the event was isolated to faulty vga controller, reference designator u34 in gui pcb.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key12871058
Report Number8020893-2021-00195
Device Sequence Number6025071
Product Code CBK
UDI-Device Identifier10884521077058
UDI-Public10884521077058
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220DIEC-SP
Device Catalogue Number4-840220DIEC-SP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown